Advertisement

Partial Differential Equations

  • Antonio Cañada
  • Salvador Villegas
Chapter
Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)

Abstract

This chapter is devoted to the study of L p Lyapunov-type inequalities (\(1 \leq p \leq +\infty\)) for linear partial differential equations. More precisely, we treat the case of Neumann boundary conditions on bounded and regular domains in R N . In the case of Dirichlet conditions, it is possible to obtain analogous results in an easier way. We also treat the case of higher eigenvalues in the radial case, by using appropriate minimizing sequences and a detailed analysis about the number and distribution of zeros of radial nontrivial solutions. It is proved that the relation between the quantities p and N∕2 plays a crucial role just to have nontrivial Lyapunov inequalities. This fact shows a deep difference with respect to the ordinary case. The linear study is combined with Schauder fixed point theorem to provide new conditions about the existence and uniqueness of solutions for resonant nonlinear problems.

References

  1. 1.
    Cañada, A., Montero, J.A., Villegas, S.: Lyapunov-type inequalities and Neumann boundary value problems at resonance. Math. Inequal. Appl. 8, 459–475 (2005)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Cañada, A., Montero, J.A., Villegas, S.: Lyapunov inequalities for partial differential equations. J. Funct. Anal. 8, 176–193 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Del Pino, M., Manásevich, R.F.: Global bifurcation from the eigenvalues of the p-Laplacian. J. Differ. Equ. 92, 226–251 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dolph, C.L.: Nonlinear integral equations of the Hammerstein type. Trans. Am. Math. Soc. 66, 289–307 (1949)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Fuglede, B.: Continuous domain dependence of the eigenvalues of the Dirichlet Laplacian and related operators in Hilbert space. J. Funct. Anal. 167, 183–200 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Hartman, P.: Ordinary Differential Equations. Wiley, New York (1964)zbMATHGoogle Scholar
  7. 7.
    Huaizhong, W., Yong, L.: Neumann boundary value problems for second-order ordinary differential equations across resonance. SIAM J. Control Optim. 33, 1312–1325 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Mawhin, J., Ward, J.R., Willem, M.: Variational methods and semilinear elliptic equations. Arch. Ration. Mech. Anal. 95, 269–277 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Timoshin, S.: Lyapunov inequality for elliptic equations involving limiting nonlinearities. Proc. Jpn. Acad. Ser. A Math. Sci. 86, 139–142 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Vidossich, G.: Existence and uniqueness results for boundary value problems from the comparison of eigenvalues. ICTP Preprint Archive, 1979015 (1979)Google Scholar

Copyright information

© The Author(s) 2015

Authors and Affiliations

  • Antonio Cañada
    • 1
  • Salvador Villegas
    • 1
  1. 1.Department of Mathematical AnalysisUniversity of GranadaGranadaSpain

Personalised recommendations